قالب وردپرس درنا توس
Home / Health / CDC finds potential culprit at the outbreak of vapor-related lung injuries: Shots

CDC finds potential culprit at the outbreak of vapor-related lung injuries: Shots



Atlanta's Centers for Disease Control and Prevention reported Friday that 29 injured patients, all of whom vapourized, had taken the chemical compound vitamin E acetate from the lungs.

Hans Pennink / AP


Hide Caption

Switch caption

Hans Pennink / AP

Atlanta's Centers for Disease Control and Prevention reported Friday that 29 injured patients, all of whom vapourized, had withdrawn the chemical compound Vitamin E acetate.

Hans Pennink / AP

Officials from the Centers for Disease Control and Prevention stated that there had been a breakthrough in the study of the outbreak of vapor-induced lung injury, which killed 39 people and left more than 2,000 others ill.

Investigators said Friday they discovered a chemical compound called vitamin E acetate in all lung fluid samples from 29 patients who were hospitalized after vaporizing patients whose lungs were injured, saying THC – the major psychoactive component of marijuana – and in earlier tests, vitamin E was detected in samples of THC vape products.

Deputy Chief Director of the CDC, Dr. Ing. Anne Schuchat, reporters in a press report that "Vitamin E acetate is a well-known additive for diluting liquid in e-cigarettes or vapor products that contain THC."

eak began in March, scientists have been trying to find a common cause for the cases. For example, lung injuries have most commonly been associated with THC-containing products. However, some patients became ill after they claimed to have only evaporated nicotine.

The recent investigation revealed that Schuchat first said, "We have discovered a potential worrying toxin … These results provide a direct indication of vitamin E acetate at the primary site of injury in the lungs." THC was found in 23 of the CDC-tested lung fluid samples from 10 states.

Vitamin E acetate is found in many foods and is used in nutritional supplements and skin creams. It is generally safe to swallow or topically use, but it can be dangerous if inhaled. "If inhaled, vitamin E acetate may interfere with normal lung function," says Schuchat.

The outbreak of lung injury has recorded 49 states since March. According to the CDC, 2,051 people have become ill from the condition known as "e-cigarette or vaping, product use-associated lung injury" or EVALI.